| Catalog Number |
MUS0130069X6 |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/12/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The physician was using a mo.Ma ultra to treat 40mm soft tissue lesion with 95% stenosis in the proximal common carotid artery.Artery diameter of 9mm.The balloon in the external carotid deflated but the balloon in the common carotid artery would not deflate despite using a 60cc syringe and an aspiration pump from a stryker thrombectomy system.No intervention or follow up treatment was reported.
Additional Manufacturer Narrative
The balloon was slowly withdrawn down to the aorta then out of the femoral sheath.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device evaluation the mo.Ma ultra was received with the balloons in post-inflation profile, a three-way valve attached to the distal balloon inflation hub, and the device¿s dilator within the guidewire lumen, the data printed on the device was consistent with the label and reported event description.Crystalline residue was noted in a bubble within the proximal balloon.A 10cc water filled syringe was attached to proximal balloon inflation lumen luer lock, a vacuum was pulled and could be maintained.The water filled syringe was pressurized but the balloon could not be inflated.A 20cc water filled syringe with manometer was placed on the proximal balloon luer lock and pressurized to 20atm but the balloon would not inflate.Contrast solution is most likely occluding the proximal balloon inflation lumen.A 10cc water filled syringe was attached to distal balloon inflation lumen luer lock, a vacuum was pulled and could be maintained.The water filled syringe was pressurized but the balloon could not be inflated.A 20cc water filled syringe with manometer was placed on the distal balloon luer lock and pressurized to 20atm but the balloon would not inflate.Contrast solution is most likely occluding the distal balloon inflation lumen.No further testing of the device could be conducted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.